MAUDE Adverse Event Report: STRYKER SPINE-US RADIUS SHARP PROBE CURVED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US RADIUS SHARP PROBE CURVED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 486619035
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while preparing the right l4, the pedicle finder tip broke off.The tip was retrieved using a clamp from a screw removal set.There was a 20 minute surgical delay.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported event of device tip fracture was confirmed via visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the reported event was determined to relate to : hard bone quality; previously damaged/deformed probe after long-term usage (about 9 years); excessive forces applied.
 
Event or Problem Description

Brand Name
RADIUS SHARP PROBE CURVED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7479076
Report Number0009617544-2018-00098
Device Sequence Number16542321
Product Code LXH
UDI-Device Identifier07613327275780
UDI-Public(01)07613327275780
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number486619035
Device Catalogue Number486619035
Device Lot Number09C290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight113